MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-4-HX-ES
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information reporting that the axium coil device was already damaged when the package was opened.It was noted the device was prepared as indicated in the instructions for use (ifu) and there was no harm or injury to the patient.Additional information was received reported that the procedure was completed successfully.There was prep performed prior to the damage being seen.The device was used in the procedure with the patient.There were was no damage or evidence of tampering to the device packaging.There were no issues that resulted in the damage that was found.It was unknown if the proximal end of the pushwire was secured in the guidewire clip when the package was opened.
 
Additional Manufacturer Narrative
The axium prime pusher was returned for analysis.The axium prime pusher was returned with the introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The axium prime pusher was found broken at positive load indicator and retained by release wire end.The axium prime implant coil was appeared to be detached from pushwire and not returned for analysis.Therefore, any contributing factors could not be assessed.No other anomalies were observed.Based on the device analysis and reported information, the axium prime coil was confirmed to be damaged.However, the root cause and the cause for damage could not be determined.The review of device history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.This regulatory report is being submitted as part of a retrospective review.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17426256
Report Number2029214-2023-01236
Device Sequence Number14965981
Product Code KRD
UDI-Device Identifier00847536021044
UDI-Public00847536021044
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2022
Device Model NumberAPB-2.5-4-HX-ES
Device Catalogue NumberAPB-2.5-4-HX-ES
Device Lot NumberA762127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2021
Initial Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale